Spondylitis Association of America

Strange sensation near Humira injection site.

Posted By: Tim_K

Strange sensation near Humira injection site. - 06/04/18 08:06 PM

I thought I’d ask opinions here on something strange I’ve been experiencing for the last 8 days. It’s hard to describe. Imagine if you were to get a length of thread and loosely wrap it once around your waist just below your navel. Then imagine how it would feel if you were to gently roll the part of the thread under the navel up and down against your skin. Can you imagine how that thread’s vibrations would carry and cause it to gently brush against the skin all around your waist?

That is what it feels like. Whenever I touch the area of my stomach just below my navel I feel like something like a loose thread is lightly brushing against the skin on the right side of my waist, except there is nothing there. I’m wondering if this could be caused by the Humira since the last interaction I gave myself was just below the navel.

I read online that one of the side effects of humira can be nerve damage and I was wondering if this could be the beginning sign of nerve damage or if I just was unlucky and my last injection happened to be close to a nerve that is now irritated. I do plan on talking to my doctor about it, but my next appointment is on the 28th of this month. I’m wondering if this is something worth worrying about enough to get a sooner appointment.
Posted By: Tim_K

Re: Strange sensation near Humira injection site. - 06/13/18 10:44 PM

Went to the dermatologist today to get this, as well as some discoloration of my skin looked at. I thought the discoloration might be psoriasis, since I know AS can come hand in hand with psoriasis.

The dermatologist examined me and said that she didn’t think I had AS, she thought my symptoms were more consistent with Dermatomyositis. The best I can summarize the disease from my online research is that it’s a condition where the immune system attacks the capillary veins and causes rashes and makes muscles atrophy (https://en.m.wikipedia.org/wiki/Dermatomyositis). It’s a diagnosis that seems to be overall worse that AS, since it is rarer and less studies have been done on it so less treatment options are available. She took a skin biopsy and she said that she’ll call me in a week with the results.

Posting this here just in case someone else finds themselves in my shoes, as now my diagnosis of having AS is being questioned and someone else reading this might have similar symptoms as me (back pain and HLA-B27 positive and who’s imaging shows no signs of sacroiliitis).
Posted By: Winston

Re: Strange sensation near Humira injection site. - 06/14/18 02:11 PM

Isn't it possible that you have both conditions? Not sure the dermatomyositis diagnosis, standing alone, would explain your chronic back pain.
Posted By: SouthernMoss

Re: Strange sensation near Humira injection site. - 06/14/18 03:53 PM

I agree with Winston. It's more common than you'd think for people to have more than one immune-related condition.
Posted By: Winston

Re: Strange sensation near Humira injection site. - 06/14/18 03:59 PM

Yes, and myositis in general tends to be one of those diseases that piggybacks other immune system diseases. There's another frequent poster here who recently was either diagnosed with or was suspected to have polymyositis. Maybe you should search for his posts and touch base with him.
Posted By: kglenn

Re: Strange sensation near Humira injection site. - 06/14/18 07:52 PM

Definitely possible to have both. I have been diagnosed with both spondylitis and scleroderma. Like scleroderma, myositis is a seropositive autoimmune disease, which means antinuclear antibodies should show up in your blood if you have it.

All the best as you figure this out.
Posted By: Miguelito

Re: Strange sensation near Humira injection site. - 06/14/18 08:23 PM

A little off topic, but I stopped injecting Humira in my stomach as I don't think it worked as well as when I injected in my thigh. I have never heard anyone else mention, and obviously I have no proof.
© 2019 Spondylitis Association of America - Message Boards & Forums